I think I am suffering from either a sinus infection
Detailed answer below
I carefully read your query, I am sorry you are having such a tense time with the anxiety and crying. It seems the doctor has prescribed the amoxicillin as an antibiotic to help with the sinus infection and also a steroid (prednisone) to reduce inflammation and help settle pain early.
How is your headache at the moment? Any improvement with the treatment at all? Do you use pain killers as well like paracetamol and ibuprofen?
Pain can cause a patient to feel anxious and depressed if it lasts long, on the other hand steroids in itself (prednisone) can effect the mood in many patients (in some studies up to 1/3 of patients using steroids had some psychological effects or problems with sleep due to steroid use.
Your symptoms with anxiety and depressed mood can be due to the steroid use or due to the pain or it may be unrelated anxiety and depression.
If the anxiety and depression are due to the use of steroids it is generally expected for it to settle while you have stopped the medication.
You will also need good treatment of the headache if you are still having headaches. If the headache is not controlled with the treatment mentioned and use of pain killers (paracetamol and ibuprofen) then you will need to see your doctor again to rule out other causes of the headache other then the sinus infection.
As mentioned anxiety may be a separate condition in itself and there is effective treatment for it so you will need to talk to your doctor and have proper treatment.
- if the anxiety is related to steroids use it would be expected to be better in a few days.
- if the headache is still there even though you had the treatment you will need to see your doctor and rule out other important causes of headache other then sinus infection (depression can be a cause as well but a visit is necessary to make sure)
- if you get panic attacks you can help yourself by breathing in a paper bag so to help quiet the episode soon and avoid fainting.
- diazepam and lorazepam may be used for short term release of anxiety but patients have to be very cautious of the possible risk of dependence and they should not be used longer then 5-7 days.
- better treatment for anxiety that is lasting (at least for 2 weeks) is with SSRI drugs (citalopram, paroxetine, etc) that don't cause dependence.
- pssychotherapy is shown to help as well with anxiety
- avoiding alcohol and drinks with caffeine is important as these can make anxiety worse. having some walks and doing things you enjoy, regular exercise, resting and talking with trustworthy friends and family is recommended.
- if you have suicidal thoughts this can happen with anxiety and depression and you should ask for immediate medical help, these are not real thoughts but are effected by the condition and the patient should talk to family and to the doctor as soon as possible.
I hope I have answered to your question but please feel free to let me know if i can assist you further.
Dr. Antoneta Zotaj, General and Family Physician
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- is it hpv?
- I am 77 years old and one breast is very
- I felt a sudden sharp pain in my inside wrist
- Is there a sleeping aid that I can use with
- Hi, I have been having acne problems for the past
- Can you look at the results of a stool test
- Hi my names is Isabel I’m 24 years old and
- I have had bladder infection after bladder infection on going
- Where can I find a doctor who will test and
- Feeling weak for about a week ! Why ?